Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Sufficient sets for some spaces of entire functions


Author: Dennis M. Schneider
Journal: Trans. Amer. Math. Soc. 197 (1974), 161-180
MSC: Primary 32A15; Secondary 46E10
MathSciNet review: 0357835
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: B. A. Taylor [13] has shown that the lattice points in the plane form a sufficient set for the space of entire functions of order less than two. We obtain a generalization of this result to functions of several variables and to more general spaces of entire functions. For example, we prove that if $ S \subset {{\mathbf{C}}^n}$ such that $ d(z,S) \leq \operatorname{const}\vert z{\vert^{1 - \rho /2}}$ for all $ z \in {{\mathbf{C}}^n}$, then S is a sufficient set for the space of entire functions on $ {{\mathbf{C}}^n}$ of order less than $ \rho $. The proof involves estimating the growth rate of an entire function from its growth rate on S. We also introduce the concept of a weakly sufficient set and obtain sufficient conditions for a set to be weakly sufficient. We prove that sufficient sets are weakly sufficient and that certain types of effective sets [8] are weakly sufficient.


References [Enhancements On Off] (What's this?)

  • [1] R. E. Edwards, Functional analysis. Theory and applications, Holt, Rinehart and Winston, New York, 1965. MR 36 #4308. MR 0221256 (36:4308)
  • [2] L. Ehrenpreis, Fourier analysis in several complex variables, Pure and Appl. Math., vol. 17, Wiley-Interscience, New York, 1970. MR 44 #3066. MR 0285849 (44:3066)
  • [3] A. Grothendieck, Espaces vectoriels topologiques, Instituto de Matemática Pura e Aplicada, Universidade de São Paulo, São Paulo, 1954. MR 17, 1110. MR 0077884 (17:1110a)
  • [4] W. K. Hayman, Meromorphic functions, Oxford Math. Monographs, Clarendon Press, Oxford, 1964. MR 29 #1337. MR 0164038 (29:1337)
  • [5] M. Heins, Selected topics in the classical theory of functions of a complex variable, Athena Series: Selected Topics in Mathematics, Holt, Rinehart and Winston, New York, 1962. MR 29 #217. MR 0162913 (29:217)
  • [6] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [7] L. Hörmander, Linear partial differential operators, Die Grundlehren der math. Wissenschaften, Band 116, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #4221.
  • [8] V. Ganapathy Iyer, On effective sets of points in relation to integral functions, Trans. Amer. Math. Soc. 42 (1937), 358-365; correction, ibid. 43 (1938), 494. MR 1501926
  • [9] P. Lelong, Propriétés métriques des variétés analytiques complexes définies par une équation, Ann. Sci. École Norm. Sup (3) 67 (1950), 393-419. MR 13, 932. MR 0047789 (13:932b)
  • [10] A. P. Robertson and W. J. Robertson, Topological vector spaces, Cambridge Univ. Press, New York, 1964. MR 28 #5318. MR 0162118 (28:5318)
  • [11] G. Stolzenberg, Volumes, limits, and extensions of analytic varieties, Lecture Notes in Math., no. 19, Springer-Verlag, New York and Berlin, 1966. MR 34 #6156. MR 0206337 (34:6156)
  • [12] B. A. Taylor, Some locally convex spaces of entire functions, Proc. Sympos. Pure Math., vol. 11, Amer. Math. Soc., Providence, R. I., 1968, pp. 431-467.
  • [13] -, Discrete sufficient sets for some spaces of entire functions, Trans. Amer. Math. Soc. 163 (1972), 207-214. MR 44 #7269. MR 0290084 (44:7269)
  • [14] -, A seminorm topology for some (DF)-spaces of entire functions, Duke Math. J. 38 (1971), 379-385. MR 43 #3467. MR 0277734 (43:3467)
  • [15] G. Valiron, Sur les variations du module des functions entières ou meromorphes, C. R. Acad. Sci. Paris 204 (1937), 33-35.
  • [16] J. M. Whittaker, On the ``flat'' regions of integral functions of finite order, Proc. Edinburgh Math. Soc. 2 (1930), 111-128.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32A15, 46E10

Retrieve articles in all journals with MSC: 32A15, 46E10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0357835-2
PII: S 0002-9947(1974)0357835-2
Keywords: Entire function, sufficient set, weakly sufficient set, effective set, analytic variety, subharmonic function, locally convex space
Article copyright: © Copyright 1974 American Mathematical Society